MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482804650
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: device discarded by the hospital.
 
Event or Problem Description
The surgeon notified stryker of a revision which took place (b)(6) 2019 to replace a broken es2 integrated blade screw implanted at 4-1 level.
 
Event or Problem Description
The surgeon notified stryker of a revision which took place on (b)(6) 2019 to replace a broken es2 integrated blade screw implanted at 4-1 level.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analyses could not be performed because the device was disposed of by the hospital.Manufacturing records and device history records were reviewed for the corresponding lot and no relevant issues were identified.No complication was noted during the initial surgery, the patient had good bone quality, and excessive force was not applied by surgeon.The patient's post-operative activity is unknown.The patient did not fuse.During revision surgery the distal half of screw could not be explanted and remains implanted in the patient with no reported adverse consequence.From the es2 surgical technique, "internal fixation appliances are load sharing devices which are used to obtain alignment until normal healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture." the patient was not fused fifteen months after the initial surgery.The root cause of reported es2 screw fracture is likely delayed union or non-union which lead to excessive and repeated stresses on the device.

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 6.5X50MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8811604
Report Number0009617544-2019-00089
Device Sequence Number2657605
Product Code NKB
UDI-Device Identifier07613327002195
UDI-Public07613327002195
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number482804650
Device Lot Number17E090
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;